MAUDE Adverse Event Report: ATOS MEDICAL AB PROVOX LARYTUBE 9/55; LARYNGECTOMY TUBE

ATOS MEDICAL AB PROVOX LARYTUBE 9/55; LARYNGECTOMY TUBE
Catalog Number 7607
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is an initial report.The device has not been returned from the patient, so the investigation has not yet been started.However this is a new phenomenon that we have not seen before.All devices are inspected after injection molding and then manually handled in production before sent to customer so this is deemed as an isolated event and will be investigated as soon as the product has been returned.
 
Event or Problem Description
This is the information that was received from the atos medical local representative: the product was in 6 weeks from purchase, pt removed one pm to clean and noticed piece missing at that time she coughed and felt something fly out (assumption the missing piece).Actual date of event not recalled, item bought at the (b)(6) clinic (b)(6) 2017.Pt used h2o & hydrogen peroxide for cleaning as per teaching.Pt uses water based lubricant to ease insertion.
 
Additional Manufacturer Narrative
This is an follow up report after we received the device in question for evaluation.Investigation: the provox larytube was visually inspected and it is seen that the larytube has a piece missing at the end of the tube.Conclusion/action: the silicon, which the larytube is made of, can resist extremely high pull force before being torn apart, but if there is a small fraction from where the tear has started this could quite easily be larger.Since the patient has not used the larytube for more than six weeks the suggested cause of the damage would be that the larytube has come in contact with something sharp either when it has been cleaned by the customer or in some other way.Even though it is a lot easier to pull the material apart with a beginning fraction compared to just pulling the material apart, it still needs some force to create the kind of damage seen in this complaint.This is a new phenomenon that we have not seen before.All devices are inspected after injection molding and then manually handled in production before sent to customer so this is deemed as an isolated event.Correction in this report: the date of this report is changed from 09 may 2017 to 10 may 2017.
 
Event or Problem Description

Brand Name
PROVOX LARYTUBE 9/55
Common Device Name
LARYNGECTOMY TUBE
Manufacturer (Section D)
ATOS MEDICAL AB
kraftgatan 8
horby, SE-24 222
SW  SE-24222
MDR Report Key6676473
Report Number8032044-2017-00010
Device Sequence Number1882974
Product Code KAC
UDI-Device Identifier07331791002175
UDI-Public7331791002175
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/28/2019
Device Catalogue Number7607
Device Lot Number1606018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/10/2017
Device Age1 YR
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date08/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1